ive had this for 28 yrs..the last few days i been taking it..it reads 155/90..its been even higer..i try to relax but its real hard to.. anyways its been going up..then i been to the er cuz of it a few times then it drops there..but they also lay you down and take it..when ever i lie down here even of course its going to be lower...the doc said this is anxtys when its up a little bit then i obsess over it.. WHAT SHOULD I DO??? I SEEM LIKE I HAVE TO TAKE IT THOUGH.NOT GOING TO TONIGHT..IM TIRED OF IT ALL HELP ME PLEAS JAMES
You're very young to have heart problems, and anxiety does get your heart pounding, and raise your BP. This sounds like a a panic attack. You should speak with your doctor and get to the bottom of the problem.
I personally don't think 155/90 is high, as I have had episodes of 184/112, and sometimes to 200/120 and the doctors in the ER yawn. They say that the occasional surge is nothing to worry about. My endocrinologist told me to go to the ER anything over 170,a nd the more I would think about my bp, the higher it would go. All summer this happened, once my dentist found a reading of 158/98. I always had normal bp and that started the ball rolling. The more I would take it, the higher it would go. Honestly. I got so obsessed that I was taking it nearly every 10 mins because I was not used to high blood pressure. Then I would get beet red, and my face and head would burn and it would get worse and worse.
I finally asked for tons of tests and it showed a high aldosterone and they did a renal doppler u/s which showed a blocked left renal artery. Then I really panicked, and they ordered an MRI because I'm allergic to dyes so I couldn't have an angiogram. After that it showed not only a possible blocked artery, but a thickening of my adrenal gland, which indicated a possible adenoma. I saw an endocrinologist and she found low vitamin D3. No bp meds agreed with me - the calcium channel blockers is what they pushed, and they only gave me a horrible cluster headache where i felt i would die since i don't get headaches and it elevated my pressure to 250/135.
I saw someone in the city at Cornell who runs the hypertensive clinic and he was wonderful. He's got a book called "Healing hypertension" that you might be interested in.. It's about people who get hypertension from past traumas (which i had a lot of), and it helped me. Anxiety has so much to do with bp and now if it is high, so be it, I also know that it will come back down. Try to take it, if you must, 3x/day - morning, afternoon, night - if you see the repeated readings of 155/90, then talk to your doctor. However, the occasional reading is nothing to worry about - it is anxiety, and this dr told me that if it gets to 150, then take a xanax and it will reduce it if it is truly anxiety. If it's hypertension then atenolol is what he prescribed. It makes me hyperactive, so I can't take more than 6mg or I am up nearly 24/7 and don't eat. Some people get sleepy, but I have adverse reactions to meds.
I don't think I would be going to the ER for a BP of 155/90, but I would be working very closely with my doctor to discuss getting that number down. You should take your BP just once a day. I take mine at the same time every day, at approx 8:00 PM and I update the BP tracker on this site so I can see any changes in my trend.
There are many things you can do to lower your BP, exercise has the quickest results along with watching what you eat. Anxiety will definitely increase your BP when you watch it. Take a break from the monitor, then start checking it again in a couple weeks. You may be surprised with the results.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.